Alert archive / North Dakota / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 19, 2009, 3:31 AM MDT for 13 counties in North Dakota. It took effect at Sep 19, 2009, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 3:31 AM MDT (09:31 UTC)
- In effect from
- Sep 19, 2009, 11:00 AM MDT
- Expired
- Sep 19, 2009, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3222 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 190931 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CDT SAT SEP 19 2009 ...FIRE WEATHER WATCH FOR WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SATURDAY... .A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL MONTANA AND AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS WILL ALLOW FOR A WINDY...WARM AND DRY DAY TODAY. SOUTHEASTERLY WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE FORECAST. THE RANGELAND FIRE DANGER INDEX IN THESE AREAS WILL BE IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH THE AFTERNOON. NDZ001-009-017-018-031>033-040>045-191745- /O.UPG.KBIS.FW.A.0003.090919T1500Z-090920T0000Z/ /O.NEW.KBIS.FW.W.0003.090919T1700Z-090920T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 431 AM CDT SAT SEP 19 2009 /331 AM MDT SAT SEP 19 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 FORECAST SOUTHEAST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT AND DRY VEGETATION WILL YIELD DANGEROUS FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
000 WWUS83 KBIS 191852 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 152 PM CDT SAT SEP 19 2009 ...FIRE WEATHER WATCH FOR WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SATURDAY... .A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL MONTANA AND AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS WILL ALLOW FOR A WINDY...WARM AND DRY DAY TODAY. SOUTHEASTERLY WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE FORECAST. THE RANGELAND FIRE DANGER INDEX IN THESE AREAS WILL BE IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH THE AFTERNOON. NDZ001-009-017-018-031>033-040>045-200100- /O.CON.KBIS.FW.W.0003.000000T0000Z-090920T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 152 PM CDT SAT SEP 19 2009 /1252 PM MDT SAT SEP 19 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 FORECAST SOUTHEAST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT AND DRY VEGETATION WILL YIELD DANGEROUS FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS83 KBIS 192208 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 508 PM CDT SAT SEP 19 2009 ...RED FLAG WARNING FOR WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING... .A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL MONTANA AND AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS WILL ALLOW FOR A WINDY...WARM AND DRY DAY TODAY. SOUTHEASTERLY WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE FORECAST. THE RANGELAND FIRE DANGER INDEX IN THESE AREAS WILL BE IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE THIS AFTERNOON THROUGH THE EATRLY EVENING. NDZ001-009-017-018-031>033-040>045-200100- /O.CON.KBIS.FW.W.0003.000000T0000Z-090920T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 508 PM CDT SAT SEP 19 2009 /408 PM MDT SAT SEP 19 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 FORECAST SOUTHEAST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT AND DRY VEGETATION WILL YIELD DANGEROUS FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAA
000 WWUS83 KBIS 200100 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 800 PM CDT SAT SEP 19 2009 ...RED FLAG WARNING ALLOWED TO EXPIRE... .WINDS HAVE DECREASED...TEMPERATURES FALLEN AND HUMIDITIES INCREASED OVER WESTERN NORTH DAKOTA THIS EVENING. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. NDZ001-009-017-018-031>033-040>045-200200- /O.EXP.KBIS.FW.W.0003.000000T0000Z-090920T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 800 PM CDT SAT SEP 19 2009 /700 PM MDT SAT SEP 19 2009/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 WINDS HAVE FALLEN TO THE 5 TO 15 MPH RANGE. WITH TEMPERATURES IN THE LOW TO MID 80S AND RELATIVE HUMIDITIES IN THE 20 TO 30 PERCENT RANGE...RED FLAG WARNING CONDITIONS ARE NO LONGER BEING MET OVER WESTERN NORTH DAKOTA. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 19, 2:30 AM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 19, 2:30 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SAT SEP 19 2009 .SHORT TERM...TODAY THROUGH MONDAY NIGHT TODAY WILL BE THE LAST OF THE VERY WARM DAYS AS A STRONG UPPER LEVEL TROUGH BEGINS TO PUSH THROUGH THE RIDGE THAT HAS COVERED THE AREA OVER THE PAST SEVERAL DAY. WILLISTON COULD BREAK THEIR RECORD TEMPERATURE FOR THE DAY...AND OVERALL TEMPERATURES WILL RANGE FROM 15 TO 30 DEGREES ABOVE NORMAL. AS THE UPPER LEVEL TROUGH MOVES EAST A SURFACE TROUGH WILL DEVELOP IN CENTRAL MONTANA THEN MOVE SLOWLY ACROSS THE PLAINS SUNDAY AND MONDAY. BOTH THE NAM AND GFS KEEP THE CAPE LOW AHEAD OF THE TROUGH BUT SHOW POTENTIAL FOR PRECIPITATION ON THE BACK SIDE OF THE SURFACE TROUGH NEARER THE UPPER LEVEL TROUGH. THIS IS IN LINE WITH PREVIOUS MODEL RUNS AND IS CONSISTENT WITH THE PREVIOUS FORECAST...SO HAVE MADE ONLY MINOR CHANGES TO THE ONGOING FORECAST. THE CHANCE OF PRECIP SHOULD END SLOWLY...STARTING IN THE WEST MONDAY AFTERNOON AS THE UPPER LEVEL TROUGH PASSES THROUGH THE AREA. A COOLING TREND WILL BEGIN ON SUNDAY AND HIGHS ON MONDAY SHOULD BE A LITTLE BELOW NORMAL IN THE LOW TO MID 60S ON MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY MAJOR FORECAST CONCERN FOR THE LONG TERM IS THE PLACEMENT AND STRENGTH OF THE UPPER CLOSED LOW OVER THE CENTRAL CONUS. WHILE BOTH THE ECMWF AND GFS PLACE THE CLOSED LOW SOUTH OF THE FORECAST AREA AT THE BEGINNING OF THE TERM...BY WEDNESDAY THE GFS MOVES THE LOW MORE TO THE WEST OVER NEW MEXICO...AND THE ECMWF KEEPS THE LOW CENTERED OVER OKLAHOMA. HOWEVER...BOTH MODELS PLACE A RIDGE OVER THE IDAHO AREA...THEREBY SETTING UP A REX-TYPE BLOCK JUST WEST OF THE HIGH PLAINS. THIS WILL PLACE THE FORECAST AREA BENEATH NORTHWEST FLOW ALOFT. EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN THE FAR SOUTHEAST ON TUESDAY...WILL KEEP THE FORECAST SUNNY AND SEASONABLE FOR THE ENTIRETY OF THE LONG TERM...AS THE BLOCKING RIDGE LOOKS TO KEEP NORTH DAKOTA UNDER HIGH PRESSURE INTO NEXT WEEKEND. WILL KEEP AN EYE ON POSSIBLE SHORTWAVES RIDING OVER THE BLOCK...AS IS NORMAL IN THIS TYPE OF SITUATION...BUT WILL WAIT UNTIL THERE IS MORE CONFIDENCE IN ANY FEATURES AS THEY APPROACH THE SHORT TERM. && .AVIATION... A SOUTHERLY FLOW WILL CONTINUE OVER TAF SITES THROUGH 12Z SUN. VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH ONLY A LITTLE HIGH LEVEL CLOUDINESS. ONLY POSSIBLY FLY IN THE OINTMENT WOULD BE SOME PATCHY MORNING FOG...POSSIBLY REDUCING VISIBILITIES AT JMS 12-14Z THIS MORNING. && .FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR LATE MORNING TO EARLY EVENING. TEMPERATURES WILL BE WELL ABOVE NORMAL AGAIN TODAY WITH AFTERNOON RELATIVE HUMIDITIES RANGING FROM 15 PERCENT TO 25 PERCENT. UNLIKE YESTERDAY...THE WINDS SHOULD BE A FACTOR TODAY...WITH BRISK SOUTHEAST WINDS DEVELOPING AS THE SURFACE GRADIENT INCREASES AS THE NEXT SURFACE TROUGH MOVES INTO CENTRAL MONTANA. IN ADDITION AFTERNOON HEATING WILL CAUSE AN ADIABATIC LAPSE RATE TO 850 MB ALLOWING STRONGER WINDS ALOFT TO MIX DOWN...ESPECIALLY IN SOUTH CENTRAL ND. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY ACROSS THE WARNED AREA THIS AFTERNOON. RED FLAG WARNING CONDITIONS ARE EXPECTED ACROSS WESTERN NORTH DAKOTA AND IN SIOUX AND GRANT COUNTIES OF SOUTH CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH THE AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040>045. && TSW/TWH
Hazardous weather outlook, Sep 18, 3:57 AM MDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 457 AM CDT FRI SEP 18 2009 NDZ001-009-017-018-031>033-040>045-191000- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 457 AM CDT FRI SEP 18 2009 /357 AM MDT FRI SEP 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON DUE TO WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...STRONG SOUTHEAST WINDS...AND A RANGELAND FIRE DANGER INDEX IN THE VERY HIGH CATEGORY. THE WEATHER COMBINED WITH DRY RANGELAND CONDITIONS MAY CAUSE RED FLAG WARNING CONDITIONS... PROMPTING THE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-191000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 457 AM CDT FRI SEP 18 2009 /357 AM MDT FRI SEP 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Dakota, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.